# SDR 2025FA0000516

- Difficulty date: July 23, 2025
- Submitted: July 23, 2025
- Operation: General aviation
- Aircraft: N21483
- Make and model: Cessna 172S
- Aircraft serial: 172S9515
- Aircraft time: 4,891 hours
- Engine: Lyc IO360L2A
- Engine time: 5,393 hours
- Propeller: Mcauly 1A170E
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: IO360L2A
- Part serial: L2976751A
- Condition: Auto Shutdown
- Location: Zone 100
- Part time: 5,393 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

AIRCRAFT AND CREW EXPERIENCED ENGINE ROUGHNESS AND THE ENGINE QUITTING WHILE IN FLIGHT. THE CREW AND AIRCRAFT MADE AN UNPOWERED SAFE LANDING AT KARR (HOME AIRPORT). INITIAL INSPECTION FOUND THAT THE PROP WAS FREEWHEELING WITH NO RESISTANCE. NR 3 CYLINDER HAD A DENT ON THE ROCKER COVER. WE REMOVED THE ROCKER COVER TO FIND THAT THE ROCKER PIN LEFT HAND EAR HAD SHEARED. WE STOPPED THE INSPECTION AT THAT TIME. WE WILL SEND THE ENGINE TO POWER BY BLUEPRINT (ENGINE OVERHAUL REPAIR STATION) MID TO LATE AUGUST FOR FURTHER INSPECTION.
